Alert archive / Guam / Wind Advisories in 2016

Wind Advisory 2, NWS Guam

August 23, 2016

NWS Guam issued this wind advisory at Aug 23, 2016, 5:37 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Aug 23, 2016, 5:37 AM CDT (10:37 UTC)
Expired
Aug 23, 2016, 3:13 PM CDT
In force
10 hr
Issued by
NWS Guam

The text

As transmitted.

288 
WWMY70 PGUM 231037
NPWMY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
837 PM CHST TUE AUG 23 2016

...TROPICAL DEPRESSION 14W CAUSING STRONG MONSOON WINDS OVER THE
MARIANAS...

.STRONG SOUTHEAST TO SOUTHWEST MONSOON WINDS WELL SOUTH AND EAST OF
NEWLY-FORMED TROPICAL DEPRESSION 14W WILL PERSIST OVER THE
MARIANAS THROUGH WEDNESDAY MORNING.

GUZ001>004-232100-
/O.NEW.PGUM.WI.Y.0002.160823T1037Z-160823T2200Z/
GUAM-ROTA-TINIAN-SAIPAN-
837 PM CHST TUE AUG 23 2016

...WIND ADVISORY IN EFFECT UNTIL 8 AM CHST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CHST WEDNESDAY.

* TIMING...VERY WINDY CONDITIONS WILL CONTINUE THROUGH 8 AM
  WEDNESDAY MORNING.

* WINDS...SOUTHEAST TO SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH
  ESPECIALLY NEAR HEAVY SHOWERS.

* IMPACTS...USE EXTRA CAUTION WHEN DRIVING HIGH PROFILE VEHICLES
  AND BRING OR KEEP LIGHT OUTDOOR OBJECTS INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH FREQUENT HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

AYDLETT
1 follow-up statement
918 
WWMY70 PGUM 231913
NPWMY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
513 AM CHST WED AUG 24 2016

...WINDS ARE SUBSIDING ACROSS GUAM AND THE SOUTHERN CNMI...

.GALE FORCE MONSOON WINDS FLOWING INTO TROPICAL DEPRESSION 14W
HAVE BEGUN TO MOVE NORTH OF THE FORECAST AREA.

GUZ001>004-232015-
/O.CAN.PGUM.WI.Y.0002.000000T0000Z-160823T2200Z/
GUAM-ROTA-TINIAN-SAIPAN-
513 AM CHST WED AUG 24 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS CANCELLED THE WIND
ADVISORY.

HIGH WINDS IN THE MONSOON TROUGH HAVE MOVED NORTH OF THE FORECAST
ZONES ALONG WITH TROPICAL DEPRESSION 14W. THE THREAT OF HIGH WINDS
HAS NOW DIMINISHED AND ALL GUSTS SHOULD NOW BE LESS THAN 30 MPH.

$$

STANKO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this wind advisory went out at Aug 23, 2:08 AM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Aug 23, 2:08 AM CDT, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Tiyan GU
508 PM ChST Tue Aug 23 2016

.Synopsis...
At 4 PM, the center of the tropical disturbance 90W was visible on
radar about 20 miles ESE of Rota, at about 14N and 145.5E, moving
rapidly NNW at about 23 mph. Radar shows scattered showers north
of the center around Tinian and Saipan, while a large area of rain
and showers is evident south of the center, with a north edge about
20 miles south of Guam, edging northward. Winds are shifting in
the Marianas as 90W moves north, and should become west to
southwest this evening. Seas at the buoys are about 5-6 feet.

&&

.Discussion...
A very difficult forecast with 90W moving quickly north through
the Marianas. The latest models carry 90W NNW of Saipan by 10 PM
this evening, and just SW of Pagan island by 4 AM. With such fast
movement, conditions will change quickly overnight, with winds
shifting to west or SW this evening and briefly rising to around
25 MPH before diminishing quickly again Wed morning. Rainfall is
also uncertain, but Guam and Rota should see rain and locally
heavy showers tonight, diminishing by morning, while Tinian and
Saipan get scattered showers. Wednesday should see rapid
improvement with diminishing winds and showers.

&&

.Marine...
Buoys show a rising east swell, which should peak overnight and
diminishing Wed and Wed night. With west swell staying fairly
constant at 4-5 feet, surf should stay below hazardous levels
overnight and Wed, though that will have to be watched tonight.
East swell goes away again Wed night and Thu, with west swell
remaining at 3-5 feet the rest of the week.

&&

.Tropical systems...
90W is being pushed rapidly north by a mid-level jet streak east
of the center, with north winds up to 60 kt at 10,000 feet out
east of Saipan. This jet is expected to weaken later tonight and
Wednesday, by which time 90W will be well north of the islands.

&&

.Eastern Micronesia...
Fairly quiet weather prevails across this area, except for a couple
weak troughs near both Kosrae and Pohnpai. Also, a weak trade-wind
disturbance is just moving westward across the Date Line, and it
will increase the shower coverage for Majuro mainly on Thursday, and
possibly move to Kosrae by friday, and Pohnpei by Saturday.

&&

.Western Micronesia...
A developing disturbance has moved to just east of Guam this
afternoon, and it is the subject of a TCFA by JTWC. Its recently
been moving toward the NNW. Moderate to fresh southwest to west
winds dominate Palau and Yap weather with nearly steady rainfall at
Yap and a few thunderstorms over northeastern Palau. Moist monsoon
flow will continue over Koror and Yap through Wednesday, and then
surface ridging and drier weather will build across far Western
Micronesia for the end of this week. Fairly moist southerly winds
persist at Chuuk, but slightly drier southeast winds should arrive
in the coming days as the disturbance moves farther away from Chuuk.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...None.
Marianas Waters...Small Craft Advisory until 3 PM CHST Wednesday
     for PMZ151>154.

&&

Middlebrooke/Simpson

In the hours before

Special weather statement, Aug 23, 1:00 AM CDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TIYAN GU
400 PM CHST TUE AUG 23 2016

GUZ001>004-232200-
GUAM-ROTA-TINIAN-SAIPAN-
400 PM CHST TUE AUG 23 2016

...TROPICAL DISTURBANCE DEVELOPING NEAR GUAM...

A DEVELOPING TROPICAL DISTURBANCE CENTERED ABOUT 20 MILES SOUTHEAST
OF ROTA NEAR 14.0 DEGREES NORTH AND 145.5 DEGREES EAST IS THE
SUBJECT OF A TROPICAL CYCLONE FORMATION ALERT BY THE JOINT TYPHOON
WARNING CENTER. THE DISTURBANCE IS MOVING QUICKLY NORTH AT ABOUT
25 MPH ON A COURSE THAT WILL TAKE IT NEAR PAGAN ISLAND WEDNESDAY
MORNING.

AS THE DISTURBANCE MOVES NORTH...WINDS WILL SHIFT TO SOUTHWEST
TONIGHT AND INCREASE TO 20 TO 25 MPH WITH GUSTS TO 30 MPH OVERNIGHT
BEFORE DECREASING ON WEDNESDAY. IN ADDITION...SCATTERED TO NUMEROUS
SHOWERS AND ISOLATED THUNDERSTORMS ARE LIKELY TONIGHT...WITH THE
HEAVIEST RAIN EXPECTED FOR GUAM AND ROTA. COMBINED SEAS OF 5 TO
7 FEET WILL BUILD TO BETWEEN 7 AND 10 FEET OVERNIGHT WITH THE
HIGHEST SEAS EAST OF THE ISLANDS.

IF YOU ARE PLANNING ANY OUTDOOR OR MARINE ACTIVITIES...STAY INFORMED
ON THE LATEST STATEMENTS AND ADVISORIES ISSUED BY THE NATIONAL
WEATHER SERVICE AND LOCAL EMERGENCY MANAGEMENT OFFICES. KEEP AWARE
OF MARINE CONDITIONS...AS HAZARDOUS SEAS ARE EXPECTED TONIGHT AND
WEDNESDAY MORNING. PRODUCTS ISSUED BY THE NATIONAL WEATHER SERVICE
ARE POSTED ON THE WFO GUAM WEB PAGE AT WWW.PRH.NOAA.GOV/GUAM/
(ALL LOWER CASE).

MIDDLEBROOKE
Special weather statement, Aug 23, 1:00 AM CDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE TIYAN GU
400 PM CHST TUE AUG 23 2016

GUZ001>004-232200-
GUAM-ROTA-TINIAN-SAIPAN-
630 PM CHST TUE AUG 23 2016

UPDATED FOR NEW INFORMATION ON DISTURBANCE 90W

...TROPICAL DISTURBANCE INTENSIFYING NEAR ROTA...

A TROPICAL DISTURBANCE CENTERED ABOUT 20 MILES NORTHEAST OF ROTA
NEAR 14.3 DEGREES NORTH AND 145.4 DEGREES EAST IS THE SUBJECT OF A
TROPICAL CYCLONE FORMATION ALERT BY THE JOINT TYPHOON WARNING CENTER
AND IS INTENSIFYING. THE DISTURBANCE IS MOVING QUICKLY NORTH AT
ABOUT 20 MPH ON A COURSE THAT WILL TAKE IT NEAR SAIPAN AND TINIAN
LATER TONIGHT AND NEAR PAGAN ISLAND BY MORNING.

AS THE DISTURBANCE MOVES NORTH...WINDS WILL SHIFT TO SOUTHWEST
TONIGHT AND INCREASE TO 25 MPH WITH GUSTS TO 35 MPH OVERNIGHT
BEFORE DECREASING ON WEDNESDAY. IN ADDITION...SCATTERED TO NUMEROUS
SHOWERS AND ISOLATED THUNDERSTORMS ARE LIKELY TONIGHT...WITH THE
HEAVIEST RAIN EXPECTED FOR GUAM AND ROTA. COMBINED SEAS OF 5 TO
7 FEET WILL BUILD TO BETWEEN 7 AND 10 FEET OVERNIGHT WITH THE
HIGHEST SEAS EAST OF THE ISLANDS.

THE SYSTEM MAY SLIDE WEST OF SAIPAN AND TINIAN...BRINGING SOUTH TO
SOUTHEAST WINDS 25-30 MPH WITH GUSTS TO 40 MPH AFTER MIDNIGHT. THE
SYSTEM WILL LIKELY BE UPGRADED TO A TROPICAL DEPRESSION LATER
TONIGHT.

IF YOU ARE PLANNING ANY OUTDOOR OR MARINE ACTIVITIES...STAY INFORMED
ON THE LATEST STATEMENTS AND ADVISORIES ISSUED BY THE NATIONAL
WEATHER SERVICE AND LOCAL EMERGENCY MANAGEMENT OFFICES. KEEP AWARE
OF MARINE CONDITIONS...AS HAZARDOUS SEAS ARE EXPECTED TONIGHT AND
WEDNESDAY MORNING. PRODUCTS ISSUED BY THE NATIONAL WEATHER SERVICE
ARE POSTED ON THE WFO GUAM WEB PAGE AT WWW.PRH.NOAA.GOV/GUAM/
(ALL LOWER CASE).

GUARD

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 5:27 AM CDTGale WarningGUM10 hr
Aug 23, 6:27 AM CDTSmall Craft AdvisoryGUM16 hr
Aug 23, 8:00 AM CDTHigh Surf AdvisoryGUM13 hr

Nearby

Wind Advisories in Guam, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.